Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 13, 2021, 5:14 PM CST for Garza County, Lynn County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 5:14 PM CST (23:14 UTC)
- Expired
- Mar 13, 2021, 6:00 PM CST
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
307
WUUS54 KLUB 132314
SVRLUB
TXC169-305-140000-
/O.NEW.KLUB.SV.W.0017.210313T2314Z-210314T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
514 PM CST Sat Mar 13 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
East central Lynn County in northwestern Texas...
Garza County in northwestern Texas...
* Until 600 PM CST.
* At 514 PM CST, a severe thunderstorm was located 6 miles north of
Post, moving northeast at 40 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Post, Lake Alan Henry, Grassland and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 10164 3339 10152 3340 10104 3297 10111
3296 10156
TIME...MOT...LOC 2314Z 215DEG 33KT 3328 10140
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
MRC1 follow-up statement
086
WWUS54 KLUB 132348
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
548 PM CST Sat Mar 13 2021
TXC305-132357-
/O.CAN.KLUB.SV.W.0017.000000T0000Z-210314T0000Z/
Lynn TX-
548 PM CST Sat Mar 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYNN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
LAT...LON 3318 10146 3339 10138 3340 10104 3318 10110
3312 10144
TIME...MOT...LOC 2347Z 235DEG 40KT 3324 10126
$$
TXC169-140000-
/O.CON.KLUB.SV.W.0017.000000T0000Z-210314T0000Z/
Garza TX-
548 PM CST Sat Mar 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHERN GARZA COUNTY...
At 547 PM CST, a severe thunderstorm was located 7 miles northeast of
Post, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Post.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3318 10146 3339 10138 3340 10104 3318 10110
3312 10144
TIME...MOT...LOC 2347Z 235DEG 40KT 3324 10126
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:17 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 13, 2:17 PM CST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 217 PM CST Sat Mar 13 2021 .SHORT TERM... At 1:30 pm, the dryline is surging into the southwestern South Plains, resulting in a convergent axis running SE-NW through the forecast area and pointed into the far SW Texas Panhandle. Storms are developing from northeast NM southward, and now just crossing the state line. In the near-term, scattered thunderstorms, some becoming quickly severe, will continue to develop and expand eastward. Some storms will become supercellular and bring the threats of very large hail, tornadoes, and locally heavy rainfall. As we move into late afternoon and early evening, very strong forcing will spread over the area in conjunction with a jet streak on the east side of the upper low and a Pacific-type front will overtake the dryline across the central South Plains. This combined forcing should initiate a north-south line of storms, which will then sweep east through the remainder of the area...exiting by around midnight. In addition, the LLJ will be strengthening and act to increase the SRH. Any storms that can remain discrete ahead of the line will be favored to remain supercellular and have the potential for strong tornadoes, although due to the strong shear, even cells embedded within the line will have the potential for brief tornadoes, and an enhanced straight-line wind threat with any bowing structures. Behind the front/dryline, drying west winds will develop across the western South Plains and a Wind Advisory is in effect for that area through 7 pm. As the upper low moves curls northeast into eastern Colorado, the mid-level trough axis will swing over the South Plains, which should keep winds somewhat elevated overnight. The drier and cooler airmass with the trough's passage will bring cooler overnight lows. .LONG TERM... The upper level low will continue to drift northeast of the area on Sunday with broad cyclonic circulation around it producing deep westerly flow across the CWA. In addition a deep surface low will keep low and mid level gradients strong. Thus, more windy conditions are expected tomorrow with wind speeds again near advisory levels. Blowing dust will also be an issue mainly across the Caprock. Monday zonal to SWRLY flow sets up with more relaxed gradients ahead of our next upper level system. Late Tuesday into Wednesday another upper level low will quickly move northeastward just north of the CWA. Simultaneously, a surface low will force a dryline eastward through the area. This scenario will create another round of strong near advisory level westerly winds. Late Tuesday as the surface low moves NE a cool front will drop south through the CWA keeping winds elevated through Wednesday evening. Upper level ridging will settle over the area as the work week comes to a close. && .FIRE WEATHER... A dryline will move east across the forecast area this afternoon bringing elevated to near critical fire weather conditions to the area. Relative humidity values are starting off near 100% this morning under cloudy skies. However, as surface cyclogenesis occurs later this morning and afternoon a dryline will quickly sharpen and move into western zones of the forecast area. This will lead to clearing skies and rapidly plummeting relative humidity values to near 10 percent. As the surface pressure gradient also tightens westerly to southwesterly winds will increase this afternoon and early evening with sustained wind speeds of 20-30 mph and gusts to 45 mph. The majority of this area has missed out on the rainfall that occurred yesterday therefore ERC values remain around the 50th percentile. Due to these factors a Fire Danger Statement has been issued from 1 pm until 7 pm today. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CST this evening for TXZ021-022-027-028- 033-034-039-040. && 33/28
Hazardous weather outlook, Mar 13, 11:46 AM CST, 5 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1146 AM CST Sat Mar 13 2021 TXZ021>044-141800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1146 AM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop along a dryline early this afternoon and have the potential to become quickly severe. The dryline is expected to be located roughly along a Dimmitt, to Lubbock, to Tahoka line when storms develop. Hail up to two and a half inches in diameter, wind gusts to 70 mph, and a few tornadoes will be possible. Strong tornadoes are possible, mainly across the far Southern Texas Panhandle to the east of Interstate 27. Brief but heavy rain may also lead to localized flooding concerns especially where heavy rain was observed yesterday. To the west of the dryline, elevated to near critical fire weather conditions will develop this afternoon due to the arrival of a dry air mass and increasing west winds. A wind advisory is also in effect for the western South Plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions may develop areawide Sunday and Tuesday along with strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 13, 3:34 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TORNADO 4 W HAPPY 34.74N 101.93W
03/13/2021 SWISHER TX STORM CHASER
MULTIPLE STORM CHASER REPORTS VIA SOCIAL MEDIA OF WHAT
APPEARS TO BE A LARGE TORNADO WEST OF HAPPY.
&&
EVENT NUMBER LUB2100177
MCONDERLocal storm report, Mar 13, 3:49 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 1 N HART 34.40N 102.11W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100178
MCONDERLocal storm report, Mar 13, 4:01 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 2 N HART 34.41N 102.11W
03/13/2021 CASTRO TX STORM CHASER
&&
EVENT NUMBER LUB2100179
MCONDERLocal storm report, Mar 13, 4:03 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 N HART 34.42N 102.11W
03/13/2021 M87 MPH CASTRO TX MESONET
LIKELY ASSOCIATED WITH PASSING TORNADO.
&&
EVENT NUMBER LUB2100180
MCONDERLocal storm report, Mar 13, 4:29 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO 7 E HALE CENTER 34.06N 101.72W
03/13/2021 HALE TX STORM CHASER
MULTIPLE PHOTOS VIA SOCIAL MEDIA OF A TORNADO NEAR WIND
FARM TO THE EAST OF HALE CENTER.
&&
EVENT NUMBER LUB2100181
MCONDERLocal storm report, Mar 13, 4:42 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 1 N O'DONNELL 32.98N 101.83W
03/13/2021 M61 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB2100182
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:00 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 45 min |
| Mar 12, 6:06 PM CST | Severe Thunderstorm Warning | LUB | Floyd, Hale | 39 min |
| Mar 12, 6:07 PM CST | Areal Flood Advisory | LUB | Lubbock | 86 min |
| Mar 12, 6:19 PM CST | Tornado Warning | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Mar 12, 6:42 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 63 min |
| Mar 12, 7:20 PM CST | Tornado Warning | LUB | Dickens, Motley | 25 min |
| Mar 12, 7:34 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 26 min |
| Mar 12, 7:42 PM CST | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 78 min |
| Mar 12, 7:47 PM CST | Tornado Warning | LUB | Cottle, Dickens, King, Motley | 28 min |
| Mar 12, 7:58 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 46 min |
| Mar 12, 8:58 PM CST | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| Mar 12, 9:12 PM CST | Areal Flood Advisory | LUB | Cottle | 2 hr |
| Mar 12, 9:29 PM CST | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 12, 9:52 PM CST | Areal Flood Advisory | LUB | Lubbock | 113 min |
| Mar 12, 10:01 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 59 min |
| Mar 12, 10:55 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 25 min |
| Mar 13, 1:05 AM CST | Special Weather Statement | LUB | Childress | 25 min |
| Mar 13, 2:10 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more | 17 hr |
| Mar 13, 2:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Lamb | 38 min |
| Mar 13, 2:37 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 23 min |
| Mar 13, 2:56 PM CST | Tornado Warning | LUB | Castro, Swisher | 19 min |
| Mar 13, 3:01 PM CST | Tornado Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| Mar 13, 3:15 PM CST | Tornado Warning | LUB | Castro, Swisher | 15 min |
| Mar 13, 3:28 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:43 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:57 PM CST | Tornado Warning | LUB | Swisher | 18 min |
| Mar 13, 4:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 20 min |
| Mar 13, 4:28 PM CST | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 32 min |
| Mar 13, 4:35 PM CST | Tornado Warning | LUB | Crosby, Floyd | 25 min |
| Mar 13, 4:43 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 32 min |
| Mar 13, 4:51 PM CST | Tornado Warning | LUB | Floyd | 24 min |
| Mar 13, 4:55 PM CST | Tornado Warning | LUB | Briscoe | 35 min |
| Mar 13, 4:56 PM CST | Severe Thunderstorm Warning | LUB | Crosby | 34 min |
| Mar 13, 5:11 PM CST | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Mar 13, 5:20 PM CST | Tornado Warning | LUB | Briscoe | 25 min |
| Mar 13, 5:26 PM CST | Severe Thunderstorm Warning | LUB | Garza | 34 min |
| Mar 13, 5:30 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 45 min |
| Mar 13, 5:39 PM CST | Tornado Warning | LUB | Floyd, Motley | 36 min |
| Mar 13, 5:54 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.